CC BY-NC-ND 4.0 · Journal of Health and Allied Sciences NU 2014; 04(03): 124-126
DOI: 10.1055/s-0040-1703819
Case Report

DAPSONE HYPERSENSITIVITY SYNDROME - A CASE REPORT

Aneseya P. Varghese
1  Junior Resident, Department of Pediatrics, K.S. Hegde Medical Academy, Nitte University, Mangalore - 575 018, Karnataka, India.
,
Deepthi R. V.
2  Assistant Professors, Department of Pediatrics, K.S. Hegde Medical Academy, Nitte University, Mangalore - 575 018, Karnataka, India.
,
Vijaya Shenoy
3  Professor & HOD, Department of Pediatrics, K.S. Hegde Medical Academy, Nitte University, Mangalore - 575 018, Karnataka, India.
,
Seema Pavaman
4  Assistant Professors, Department of Pediatrics, K.S. Hegde Medical Academy, Nitte University, Mangalore - 575 018, Karnataka, India.
› Institutsangaben

Abstract

Dapsone is widely used for a variety of infectious, immune and hypersensitivity disorders. However, the use of dapsone may be associated with a plethora of adverse effects.

We are reporting a 6 year old who was treated with dapsone for one month. He presented to us with low grade fever and skin lesions all over body with normal systemic examination. He was evaluated and was diagnosed as having Dapsone Hypersensitivity Syndrome (DHS) and treated with steroids.

The incidence of DHS ranges from 0.5% to3%. DHS can present as early as 7–10 days after administration of the drug uptil 6 months into. therapy DHS must be promptly identified, as

Untreated the disorder could be fatal. This syndrome is best approached with the immediate discontinuation of the offending drug and prompt administration of oral or intravenous glucocorticoids.Since dapsone is used for various indications, the salient features about the syndrome and its management should be familiarized.



Publikationsverlauf

Publikationsdatum:
26. April 2020 (online)

© .

Thieme Medical and Scientific Publishers Private Ltd.
A-12, Second Floor, Sector -2, NOIDA -201301, India

 
  • References

  • 1 Zhu YI, Stiller MJ: Dapsone and sulfones in dermatology: overview and update. J Am Acad Dermatol 2001, 45:420-434.
  • 2 Volcheck GW: Clinical evaluation and management of drug hypersensitivity 5. Immunol Allergy Clin North Am 2004, 24:357-71,
  • 3 Knowles SR, Shapiro LE, Shear NH: Reactive metabolites and adverse drug reactions: clinical considerations. Clin Rev Allergy Immunol 2003, 24:229-238.
  • 4 Prussick R, Shear NH: Dapsone hypersensitivity syndrome. J Am Acad Dermatol 1996, 35:346-349.
  • 5 Semaan G kosseifi, Buvana Guha, Dima N Nassour, David S.Chi, Guha Krishnaswamy. The Dapsone hypersensitivity syndrome revisited: a potentially fatal multisystem disorder with prominent hepatopulmonary manifestation.1.occup Med.Toxicol.2006;1:9-13
  • 6 Pavithran K, Bindu V: Dapsone syndrome: hepatitis-B infectiona risk factor for its development? Int J Lepr Other Mycobact Dis 1999, 67:171-172.